Artyplantsman Un-medded

So it has been a week since my last dose of the happy-pills, after two weeks on half-dose. I thought I would review how the withdrawal has been going:

The first few nights I struggled to sleep because my mind was racing. This could have been for other reasons of course. There is a lot going on in my old brain right now. And even the lovely positives in my life give me things to think about and be excited about.

Other things I have noticed include:

  • Increased physical strength. I am guessing this is because of increased energy/adrenaline but within a few days of dropping to half-dose my weights at the gym increased by around 15%
  • Headache. Only minor but present since dropping to half dose. It has cleared over the last two days to be replaced by:
  • Dizziness/vertigo. I was not expecting this as I had avoided reading about withdrawal symptoms beforehand. I had trouble staying vertical when getting changed for the gym on Tuesday evening, after feeling off-balance much of the afternoon. I googled withdrawal symptoms afterwards and dizziness/vertigo was top of the list. Wednesday morning was even worse (I walked into a door frame!) so I told my boss I was not doing lab work for the rest of the week, on safety grounds. Given that my lab is currently 30C and very noisy I was concerned this might make my disorientation worse.
  • Emotional overload. The last two days I have been happy but also a bit emotional. No sad movies for me this weekend!

Psychologically I am fine, despite the photo I posted on Instagram on tuesday.

Four days without meds. Still completely stable.

I know I have a tendency to over-think. But it occurs to me to worry that the man you have come to know here is not the real me, but some altered version of me created by the drugs. Maybe the miserable, self-isolating Darren is the real one? Will I now start pushing people away? I already have two posts that I chose not to post because I am not sure if it was me or the drugs speaking.

So, now the real battle begins. Changing what needs to change to keep me from going back into the hole I came from.

As it is Friday, here are some rather prettier pictures from the garden this week!


Four different forms of Trillium rivale

Borage family..
Erythronium oregonum
Ranunculus family

Geissorhiza heterostyla

Self-sown Anemone pavonina or hortensis weeds!


Iris family

Also – as some of you know, I love frogs and thought this was so cool!

34 Comments

  1. Lovely photos. Sounds as though you’ve had a slightly rough week. Coming off meds is never going to be fun. Maybe don’t push yourself at the gym whilst the vertigo is quite this bad! πŸ˜‰ Honestly, I have/had several members of my family medicated for depression and other mental health issues. They are them, medicated or not. I would never turn my back on someone because they seem a little ‘off’ or self loathing. True friends, blogging or otherwise, will stick around.

    Liked by 3 people

  2. I love these photos, and this “So, now the real battle begins. Changing what needs to change to keep me from going back into the hole I came from.” I’m sure the real you will emerge over time and that he will be a mix of all those qualities we have come to adore, plus maybe others we haven’t seen, but which are all part of the wonder that is your unique self.

    Liked by 3 people

  3. Ditto on everything above. We talked about this Darren and you are ready. For the past two years, I have learned to know you pretty well and even if the man I know has always been on meds the special qualities within you are not a result of the pills. They are part of who you are with or without the meds. These many qualities are the reasons why we care and love you and that will always be. ❀️

    Liked by 5 people

  4. Thank you so much Hannah. What a lovely response. I hope you are right. I have only had one momentary dizzy spell this morning ( when a bowl fell from a high cupboard and broke loudly on the kitchen counter a few minutes ago!). x

    Liked by 1 person

  5. Dominique, you probably know me better than most people. You also now hold the record for my longest ever phone/skype call!

    Thank you. I like the person I am now and I am very happy that you folks do too.

    Hugs❀️

    Liked by 3 people

  6. Funny because I usually don’t like talking over the ‘phone’. But with you 2 hours seemed like 10 minutes. Hope to do this soon with Lisa and a few others WP friends too.

    Liked by 1 person

  7. I am still laughing about your mad scientist photo. That one has to be part of a When Fashion and Nature Collide post somehow. I am so glad to hear that getting off that med has been beneficial. One always has to wonder what the effects will be. I’m going on a new one. We’ll see how that goes. Now on to the flowers. That borage group doesn’t look like the borage I’m used to. Same color-ish, but different somehow. I never realized there was more than one type. Are they all edible?

    Liked by 2 people

  8. Well. Not sure the others will want to be associated with the headcase in that photoπŸ˜‰πŸ˜
    Good luck with the new meds. I still feel great, thankfully. Though I went upstairs in the bookshop yesterday and my head decided to have a dizzy spell. It was 10 minutes before I dared use the stairs to come back down!
    The borage family is big. Two of those pics are from the genus Pulmonaria, one is a Brunnera, and the bottom right is Lithodora zahnii which I thought was killed by a hard (-5c go on, laugh) with a strong wind chill last year but has recovered. None are edible. In fact the latter has a lot of very irritating hairs on the leaves.

    Liked by 1 person

  9. I had absolutely no idea that Lungwort is related to Borage! Learn something new everyday. I have a bit of Lungwort on the north side of the house. I haven’t had Borage in years. My herb garden has gotten away from me and since Borage is an annual, it’s not been planted. I know Boragago officianalis is edible because I am still alive. πŸ˜‰ And yes, I am laughing just a bit. -5C, indeed!

    Like

  10. The withdrawal effects sound awful, especially the dizziness. I had that due to a little accident last year for about two months and didn’t trust myself anywhere near ladders, stairs or my bike for that matter. I hope this will soon stop, just like the headache, Darren.
    And please know, that whatever you might think, or overthink, it’s not the meds that have made you the person so many of us have come to hold dear these past two years! They might have only opened the door, but never really change the person you are. πŸ™‚
    The flowers are so beautiful and always make my day! Thank you!! πŸ’•

    Liked by 1 person

  11. Instead of saying: “it’s a bit nippy out” I had a coworker say: “it’s a bit nipply out.” Always made me laugh. I’m not sure why I thought I should tell you that, but there it is. πŸ˜‰

    Liked by 1 person

  12. Thank you Sarah. You are so lovely😍.

    Dizziness is easing though I had the unfortunate experience of going upstairs in a bookshop on tuesday and being too dizzy to get back down again until I had sat still for ten minutes!

    And thank you. I still feel like the person I was when on the meds so I am quite happy. And very touched by your words. Have a lovely weekend my friend.😍

    Liked by 1 person

  13. Makes sense. We all know what happens to nipples in thin clothing on cold days. There are rather more blunt terms for cold that refer to other parts of the anatomy too of course!

    Like

  14. I bet that bookshop owner was hoping you would come down with dozens of new purchases. πŸ˜‰
    Have a lovely and creative weekend too, my friend! πŸ’•

    Liked by 1 person

  15. It’s a brave decision to come off the meds and I hope that the wobbliness ends soon (sounds horrid) but you are you and will always be you whatever chemicals you have floating round your bod. I always thought that ‘happy pills’ was a bit of a misnomer – when I was on them I found that the ‘lows’ were definitely better but I didn’t get the ‘highs’ and when I stopped it was like wiping the fog from a pair of glasses – life seemed so much clearer! You are an awesome bloke Darren and, if you have the odd down day here and there you’ll still be awesome ;O) xxx

    Liked by 1 person

  16. What a lovely comment. Thank you Lisa. You are right – the pills numb everything and the ‘highs’ are definitely better without. Your glasses analogy is a good one. The brain fog on the meds was almost as bad as that with depression. Hugs! x

    Liked by 1 person

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google photo

You are commenting using your Google account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s